North Carolina, 2024Flash Flooding and Flood in North Carolina, August 8 to 9, 2024
August 8 to 9, 2024 · NWS RNK · 13 events in 6 counties and zones
The remnants of Hurricane Debbie moved north toward the area on August 8th, 2024. A strong southeast flow of wind on the system's northern extent, along with wet soils due to heavy rainfall, helped to cause downed trees and power lines over portions of North Carolina.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $99,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Hurricane Debbie moved north toward the area on August 8th, 2024. A strong southeast flow of wind on the system's northern extent, along with wet soils due to heavy rainfall, helped to cause downed trees and power lines over portions of North Carolina. Winds gusted to at least 30 to 35 mph in parts of the area with stronger gusts suspected close to 45 mph. The strong winds continued into the morning hours of August 9th, 2024. In addition to the strong winds, two funnel clouds were observed in Rockingham County. The highest rainfall totals were observed in Yadkin, Surry and Stokes Counties, where three to five inches were recorded, amounts that were generally 10-year to locally near 25-year average recurrence interval (ARI) events per NOAA Atlas 14 Point Precipitation Frequency estimates. Rainfall amounts for most of the remainder of northwest North Carolina were under three inches and generally less than 10-year ARI events. There were long breaks in between rainfall bands, some lasting two to three hours, which helped diminish the flooding threat. Another factor that decreased the flash flooding potential were antecedent soil conditions and streamflows that were near normal, but still recovering from drought conditions occurring earlier in the summer. As a result, bands of heavy rain did cause several first and second order streams to flood rapidly out of their banks, making nearby roads impassible for several hours until the water receded. The Dan River at Wentworth barely exceeded flood stage by less than a tenth of a foot for a little over three hours before quickly receding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 8, 5:34 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 8, 5:34 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
634 AM EDT Thu Aug 8 2024
.SYNOPSIS...
Moderate to heavy rainfall from current Tropical Storm Debby will
increase in coverage over the area Thursday into Friday, and will
increase the risk of flooding, especially along and east of the Blue
Ridge. Debby pushes to the northeast by Friday night, cooler
and drier air arrives by Saturday, and will bring more tranquil
weather for the start of the week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 300 AM EDT Thursday...
Key Messages:
1) High Risk of flooding today and tonight. Heavy rainfall will
likely result in flash flooding and river flooding.
2) Rotating storms could produce tornadoes across the Virginia and
North Carolina Piedmont.
Tropical Storm Debby is currently located along on the South
Carolina coast, recently making landfall. Rain continues to develop
and increase in coverage and intensity across the Carolinas this
morning. Strong easterly flow ahead of Debby has resulted in areas
of upslope rain along and east of the Blue Ridge. These will
continue through the morning and increase in coverage as 850mb
moisture transport continues to strengthen. Main swath of rain
directly associated with Debby is beginning to push into Southside
Virginia and north central North Carolina. This will continue
through the morning and reach the 81 corridor by noon.
The threat for very efficient rainfall rates continues to increase
across our area. Fueled by high Precipitable Water and terrain
enhancement, high rainfall rates will likely result in flash
flooding over the Blue Ridge, Foothills, and Piedmont areas of
Virginia and North Carolina. Some convectively enhanced bands will
also occur across central Virginia, leading to the increased threat
of flash flooding. The aforementioned areas are where the confidence
of the heaviest rainfall remains. Heaviest rain timing appears to be
from 2pm this afternoon through 2am Friday.
Secondary concern is the threat for rotating storms this afternoon
and tonight. Low pressure center will track somewhere along the 81
corridor through Virginia and the area of concern for tornadoes will
be in Central Virginia, particularly along and east of US29. Modeled
0-3km helicity values nearing 300 m2/s2 coinciding with CAPE nearing
1000 J/kg should support convective rainbands with embedded
supercells capable of producing tornadoes. To support this, several
radar confirmed tornadoes have already occurred this morning
across eastern North Carolina.
Be weather aware over the next 24 to 36 hours as conditions could
rapidly deteriorate. Have a way to receive warnings if a flash flood
warning or tornado warning is issued.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 AM EDT Thursday...
Key Messages:
1. Lingering light showers possible through Friday night.
2. Mostly dry weather expected for the remainder of the weekend.
The remnants of what is currently Tropical Storm Debby will be into
the upper Mid Atlantic and New England by Friday night, as the
system gets lifted northward by an upper trough. Some lingering
showers in the area are possible overnight and into early Saturday
morning, as a surface front pushes into the region from the west.
Behind the front and tropical system, a cooler and drier airmass
will build into the area, and high pressure will become situated
overhead through Sunday. For the remainder of the weekend, weather
will be much drier, and only very limited chances of precipitation,
mainly in NC and southward, as the front stalls across the
southeastern states.
Temperatures will be cooler, near to a couple degrees below seasonal
normals, in the mid to upper 70s in the west, and mid 80s in the
east. Plentiful sunshine and lower dewpoints are expected through
Sunday.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 AM EDT Thursday...
Key Messages:
1. Quieter weather pattern for beginning of the week, with limited
precipitation probabilities.
2. Temperatures near normal through the period.
A much quieter weather pattern is expected for the beginning of the
work week, with surface high pressure settled over the Ohio Valley
and Mid Atlantic region, keeping precipitation chances limited. Some
isolated to scattered showers and thunderstorms are possible
Tuesday afternoon, mainly along and south of the VA/NC border, as a
front drifts northward into the Carolinas, but probabilities are low
at this time.
Temperatures will be near normal through the period, in mostly the
70s west of the Blue Ridge, and low to mid 80s east.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 300 AM EDT Wednesday...
Flight conditions continue to deteriorate this morning, with
most locations already sub-VFR. Expect conditions to continue to
worsen through the day as more widespread rainfall enters the
area. Rain intensity will increase through the day and expect
IFR/LIFR through tonight for all terminals.
Worst conditions appear to be from about 2pm this afternoon
through 2am Friday.
Winds also increase today as well, gusty at times into the 25kt
range.
AVIATION OUTLOOK...
Remnants of Debby continue moving N through the region through
Friday morning. Improving flight categories expected as Debby
moves away from the region Friday night. High pressure moves
into the region this weekend and VFR is expected outside of
areas of morning fog through early next week.
&&
.HYDROLOGY...
As of 315 AM EDT Thursday...
A rare High Risk for excessive rainfall has been issued for a
large portion on the area extending from the Blue Ridge of
Virginia and east into the Virginia and North Carolina Piedmont.
The last issued high risk for our area occurred in May of 2020
where significant flooding occurred with that event.
Expecting heavy rainfall to increase across the area today from
east to west as Debby continues to push inland across the
Carolinas, and then eventually north along the Blue Ridge
tonight. Very high ambient moisture associated with the tropical
remnants will allow very high efficient rainfall rates. Overall
much of the area remains in a drought, so should be able to
handle lower rainfall rates to an extent. However, the concern
is with convectively enhanced rainfall bands training
repeatedly across the mountains and Piedmont, coupled with PWAT
values exceeding 2.25 inches. This will produce large amounts of
rain within a short period of time, thus resulting in the high
risk of excessive rainfall.
Main stem river flooding is also expected in the Dan and
Roanoke River basins. Areawide 4 to 8 inches is expected and
likely to see several locations along the Roanoke and lower Dan
to go into flood stage by Friday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday evening for VAZ010>020-022>024-
032>035-043>047-058-059.
NC...Flood Watch through Friday evening for NCZ001>006-018>020.
WV...Flood Watch through Friday evening for WVZ042>044-507-508.
&&
SYNOPSIS...AS
NEAR TERM...BMG
SHORT TERM...AS
LONG TERM...AS
AVIATION...BMG
HYDROLOGY...BMGHazardous weather outlook, Aug 8, 3:02 AM EST, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
402 AM EDT Thu Aug 8 2024
VAZ007-009-090815-
Tazewell-Smyth-
402 AM EDT Thu Aug 8 2024
This Hazardous Weather Outlook is for southwest Virginia.
.DAY ONE...Today and tonight.
There is a Slight Risk for excessive rainfall today and tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-090815-
Ashe-Alleghany NC-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
402 AM EDT Thu Aug 8 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ003-004-020-VAZ032-033-043-090815-
Surry-Stokes-Yadkin-Patrick-Franklin-Henry-
402 AM EDT Thu Aug 8 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ005-006-VAZ044-058-090815-
Rockingham-Caswell-Pittsylvania-Halifax-
402 AM EDT Thu Aug 8 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ034-035-045>047-059-090815-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
402 AM EDT Thu Aug 8 2024
...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...
This Hazardous Weather Outlook is for central Virginia and south
central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Local storm report, Aug 8, 8:08 AM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
908 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM Non-Tstm Wnd Dmg 3 NW Woodville 36.53N 80.52W
08/08/2024 Surry NC 911 Call Center
The Surry County 911 Center reported that a
large tree was down in the 1400 block of
Blue Hollow Road in Mt. Airy at Moores
General Store. The tree had also fallen down
on a power line and brought the power line
down as well.
&&
RABLocal storm report, Aug 8, 8:10 AM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
910 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM Non-Tstm Wnd Dmg 3 SE Brosville 36.59N 79.58W
08/08/2024 Pittsylvania VA 911 Call Center
The Pittsylvania County 911 Center reported
that a tree was down across Horseshoe Road
in the 2100 block of the road.
&&
RABLocal storm report, Aug 8, 8:12 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
912 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM Non-Tstm Wnd Dmg 2 ENE Spring Mills 37.25N 78.90W
08/08/2024 Appomattox VA 911 Call Center
The Appomattox County 911 Center reported
that a large tree was down in the 1100 block
of Bent Creek Road blocking the road.
&&
RABLocal storm report, Aug 8, 8:15 AM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
915 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM Non-Tstm Wnd Dmg 2 W Horse Pasture 36.63N 79.98W
08/08/2024 Henry VA 911 Call Center
The Henry County 911 Center reported that a
large tree was down across the roadway
blocking both lanes of traffic in the 1200
block of Evergreen Road in the Spencer area.
&&
RABLocal storm report, Aug 8, 8:24 AM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
924 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM Non-Tstm Wnd Dmg 2 NNW Fieldale 36.73N 79.95W
08/08/2024 Henry VA 911 Call Center
The Pittsylvania County 911 Center reported
that a large tree was down across Black
River Road near Meadowview Drive blocking
both lanes of traffic.
&&
RABLocal storm report, Aug 8, 8:26 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
926 AM EDT Thu Aug 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 AM Non-Tstm Wnd Dmg 1 NNE Dobson 36.41N 80.72W
08/08/2024 Surry NC 911 Call Center
The Surry County 911 Center reported that a
large tree was down on a power line in the
170 block of Fowler Circle in Dobson.
&&
RABEvent by event
6 strong wind, 4 flash flood, 2 funnel cloud, 1 flood. Local standard time, as filed.
Strong Wind, Surry
- When
- August 8, 8:30 AM EST to 1:00 PM EST
- Where
- Surry forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 36.415, -80.687 (the zone’s center; the record gives no point)
Numerous trees were blown down across the county. Additionally, some of these trees brought down power lines as they fell. Damage values are estimated.
Strong Wind, Wilkes
- When
- August 8, 9:30 AM EST to 2:32 PM EST
- Where
- Wilkes forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 36.206, -81.163 (the zone’s center; the record gives no point)
Numerous trees were blown down across the county, with several of these trees falling on power lines. Damage values are estimated.
Flash Flood, Yadkin
- When
- August 8, 9:45 AM EST to 4:30 PM EST
- Where
- Yadkin County, 0.98 mi W of Jonesville to 2.68 mi NNW of Nebo
- Cause
- Heavy Rain / Tropical System
- Reported by
- Public
- Coordinates
- 36.228, -80.868
Multiple roads were flooded and impassible across Yadkin County due to bands of heavy rain passing across the county. This includes the intersection of Center Road and Bryant Road, where a vehicle became stranded in the flood waters. Rainfall rates were sustained at 1 to 1.5 inches per hour, with around two inches of rain falling across portions of the county within a three hour period.
Strong Wind, Stokes
- When
- August 8, 9:50 AM EST to 11:44 AM EST
- Where
- Stokes forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 36.402, -80.240 (the zone’s center; the record gives no point)
Numerous trees were were blown down across the county. Damage values are estimated.
Strong Wind, Yadkin
- When
- August 8, 10:14 AM EST to 12:08 PM EST
- Where
- Yadkin forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 36.161, -80.665 (the zone’s center; the record gives no point)
Winds blew numerous trees down throughout the county. Fallen trees also brought down power lines around three miles west of Huntsville. Damage values are estimated.
Flash Flood, Wilkes
- When
- August 8, 11:00 AM EST to 5:00 PM EST
- Where
- Wilkes County, 1.31 mi SE of Darby to 4.23 mi WSW of Summit
- Cause
- Heavy Rain / Tropical System
- Reported by
- Department of Highways
- Coordinates
- 36.108, -81.482
Multiple roads have become flooded and impassible due to persistent rounds of heavy rain across the county, falling at rates of 0.5 to 1 inch per hour.
Flash Flood, Rockingham
- When
- August 8, 2:00 PM EST to 8:00 PM EST
- Where
- Rockingham County, 3.99 mi N of Ayersville to 5.69 mi ENE of Mayfield
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 36.538, -80.024
Numerous roads were reported flooded and impassible across Rockingham County, including River Road and Wilson Road, as well as others within the communities of Eden and Reidsville. Flooding occurred at different times through the day for different locations depending on when the heavier rain bands passed across those areas.
Flash Flood, Caswell
- When
- August 8, 4:00 PM EST to 9:00 PM EST
- Where
- Caswell County, 3.31 mi SSW of Milesville to 3.27 mi SSW of Milesville
- Cause
- Heavy Rain / Tropical System
- Reported by
- 911 Call Center
- Coordinates
- 36.256, -79.443
Kerrs Chapel Road was flooded and impassible by Stoney Creek which overflowed its banks several inches deep across the road. No damage was reported to the road, and it was open to traffic after the water receded.
Strong Wind, Rockingham
- When
- August 8, 4:50 PM EST to 11:00 PM EST
- Where
- Rockingham forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 36.396, -79.775 (the zone’s center; the record gives no point)
Numerous trees were blown down throughout the county due to a combination of strong winds and wet ground. One tree fell onto a mobile home three miles south-southwest of Reidsville, directly causing one fatality. Damage values are estimated.
Funnel Cloud, Rockingham
- When
- August 8, 5:01 PM EST
- Where
- Rockingham County, 2.87 mi ENE of Reidsville Arpt
- Reported by
- 911 Call Center
- Coordinates
- 36.340, -79.580
A funnel cloud was reported above Grooms Road.
Strong Wind, Caswell
- When
- August 8, 5:20 PM EST to 7:20 PM EST
- Where
- Caswell forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 36.393, -79.334 (the zone’s center; the record gives no point)
At a location one mile north of Bethel, strong winds blew hay bales across a road, destroyed and blew away a trampoline and a wooden children's playset. Damage values are estimated.
Funnel Cloud, Rockingham
- When
- August 8, 5:36 PM EST
- Where
- Rockingham County, 2.15 mi SSE of Draper
- Reported by
- Amateur Radio
- Coordinates
- 36.490, -79.670
Flood, Rockingham
- When
- August 9, 3:00 AM EST to 6:45 AM EST
- Where
- Rockingham County, 1.93 mi SW of Leaksville Arpt to 0.38 mi WNW of Wentworth
- Cause
- Heavy Rain / Tropical System
- Reported by
- River/Stream Gage
- Coordinates
- 36.457, -79.819
The Dan River at Wentworth (WENN7) crested at 19.09 feet (16,500 cfs) at 4:45 AM EST, just above the minor flood stage of 19.0 feet. This flood was about a 50-percent annual exceedance probability event (2-year ARI) per USGS StreamStats. The flooding impacted mainly low spots along the river with minimal impact noted.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in New Mexico, August 8 to 9, 20241 death · 1 injured · $105,000 · 66 kt wind · 9 events
- Flash Flooding and Damaging Winds in Utah, August 8 to 11, 20241 death · 63 kt wind · 24 events
- Flash Flood in Arizona, August 8 to 9, 20241 death · $1,000 · 1 event
- Flash Flooding in Ohio, August 8 to 9, 2024$3.0 million · 21 events
- Tornadoes in Virginia, August 8, 2024$525,000 · EF1 · 3 events
- Tornado and Damaging Winds in Virginia, August 8, 20242 injured · $211,000 · EF1 · 3 events
- Flash Flooding and Flooding in Virginia, August 8 to 10, 2024$91,000 · 45 events
- Flash Flooding and Strong Wind in North Carolina, August 8, 2024$378,000 · 12 events
- Tornado and Flash Flooding in Delaware, August 8, 2024$50,000 · EF1 · 5 events
- Flash Flooding and Strong Wind in South Carolina, August 8, 2024$96,000 · 5 events
- Flash Flooding and Damaging Wind in Pennsylvania, August 8 to 9, 2024$50,000 · 50 kt wind · 5 events
- Tornado in West Virginia, August 8, 2024$50,000 · EF0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1208488, 1208489, 1214505, 1208487, 1208512, 1214828, 1214808, 1214831, 1208481, 1208485, 1208480, 1208486, 1214889.